Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 3, NWS San Angelo, TX

March 29, 20078 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 29, 2007, 1:16 AM CDT for 8 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2007, 1:16 AM CDT (06:16 UTC)
Expired
Mar 29, 2007, 4:07 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
818 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 290616
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
116 AM CDT THU MAR 29 2007

...WIND ADVISORY FOR THE BIG COUNTRY THROUGH 7 AM THIS MORNING...

TXZ049-054-098-099-113-114-127-128-291200-
/O.NEW.KSJT.WI.Y.0003.070329T0616Z-070329T1200Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
116 AM CDT THU MAR 29 2007

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

STRONG SOUTH TO SOUTHEAST WINDS ARE OCCURRING THIS MORNING ACROSS
THE BIG COUNTRY IN RESPONSE TO A STRENGTHENING SURFACE TROUGH TO
THE WEST OF THE AREA. WINDS HAVE INCREASED TO 30 TO 35 MPH...WITH
GUSTS TO 40 MPH ACROSS THIS AREA AND ARE EXPECTED TO REMAIN NEAR
THESE SPEEDS THROUGH THE EARLY MORNING HOURS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KSJT 290907
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
407 AM CDT THU MAR 29 2007

...WIND ADVISORY FOR THE BIG COUNTRY CANCELLED...

TXZ049-054-098-099-113-114-127-128-291015-
/O.CAN.KSJT.WI.Y.0003.000000T0000Z-070329T1200Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
407 AM CDT THU MAR 29 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS OVER THE BIG COUNTRY HAVE DIMINISHED SIGNFICANTLY...THEREFORE
THE WIND ADVISORY IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 1:13 AM CDT, 3 minutes earlier.

Area forecast discussion, Mar 29, 1:13 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
113 AM CDT THU MAR 29 2007

.UPDATE...
WILL SEND A QUICK UPDATE TO ADD A WIND ADVISORY TO THE BIG COUNTRY
THROUGH 12Z THIS MORNING. 20

&&

.PREV DISCUSSION... /ISSUED 1246 AM CDT THU MAR 29 2007/

AVIATION...
LOW CLOUDS...MVFR CEILINGS IN THE 2K TO 3K LEVEL...WILL CONTINUE
ACROSS ALL OF WEST CENTRAL TEXAS DURING THE EARLY MORNING HOURS.
INFLOW INTO THE STORMS ACROSS THE PERMIAN BASIN HAS ALLOWED WINDS
TO INCREASE SIGNIFICANTLY OVER THE LAST SEVERAL HOURS...AND
NOW GUSTING TO AT OR ABOVE 30 KNOTS. THIS SHOULD CONTINUE UNTIL
THE STORMS MOVE INTO THE AREA. GIVEN THE STEADY EASTWARD
PROGRESS...STORMS SHOULD APPROACH KSJT AND KSOA BY 08Z AND KABI BY
10Z...WITH KJCT AND KBBD FOLLOWING A FEW HOURS AFTER.

PREV DISCUSSION... /ISSUED 914 PM CDT WED MAR 28 2007/

UPDATE...
UPDATED FORECASTS FOR TORNADO WATCH 85 WHICH IS IN EFFECT UNTIL 4
AM. STORMS CONTINUING TO DEVELOP SOUTHWARD ALONG THE DRYLINE/COLD
FRONT...WHICH IS ALSO BEGINNING TO MOVE EASTWARD. MIDLEVEL CLOUDS
ON IR IMAGERY FROM SOUTH OF LINE OF STORMS SOUTHWARD INTO THE BIG
BEND...MAY INDICATE COOLER 700 MB AIR MOVING EASTWARD ERODING THE
CAP WHICH PREVENTED STORM DEVELOPMENT EARLIER THIS EVENING.

PREV DISCUSSION... /ISSUED 658 PM CDT WED MAR 28 2007/

AVIATION...
HURRY UP AND WAIT THIS EVENING...AS WE CONTINUE TO MONITOR THE
SITUATION OUT WEST. WE CONTINUE TO SEE VFR CEILINGS ACROSS MANY
TERMINALS THIS EVENING...ROUGHLY IN THE 4K TO 5K RANGE. THIS WILL
CONTINUE INTO THE EVENING...AND THEN LOWER INTO MVFR BY LATE THIS
EVENING AND CONTINUE THROUGH AT LEAST MUCH OF THE MORNING HOURS ON
THURSDAY. GUSTY SOUTH AND SOUTHEAST WINDS WILL ALSO CONTINUE.

HAVE YET TO SEE STORMS DEVELOP ACROSS THE PERMIAN BASIN OR THE
TRANS PECOS...BUT LATEST RUC AND LATEST SWOMCD INDICATE STORMS TO
DEVELOP JUST TO THE WEST LATER THIS EVENING. THUS...WILL MENTION A
TEMPO GROUP FOR STORMS MARCHING ACROSS WEST CENTRAL TEXAS AFTER
06Z IN THE WEST...TO AFTER 10Z IN THE EAST.

PREV DISCUSSION... /ISSUED 428 PM CDT WED MAR 28 2007/

DISCUSSION...
TORNADO WATCH COVERS THE TX PANHANDLE AND THE SOUTH PLAINS.
THUNDERSTORMS TO DEVELOP ALONG/AHEAD OF THE SHARPENING DRYLINE
AND THEN MOVE NORTHEAST. HAVE ADJUSTED THE TIMING OF THE HIGHER
POPS TO LATER TONIGHT FOR WEST CENTRAL TX. COULD SEE SCATTERED
STORMS AFFECT THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY
BEFORE MIDNIGHT...BUT EXPECT THE MAIN IMPACT TO BE A LINE OF
STORMS MOVING IN AFTER MIDNIGHT. THE DAY 1 SPC CONVECTIVE OUTLOOK
HAS MODERATE RISK FOR SEVERE STORMS EXTENDING DOWN INTO OUR
NORTHWESTERN COUNTIES...WITH SLIGHT RISK COVERING MOST OF THE REST
OF WEST CENTRAL TEXAS. EXPECT A MESOSCALE CONVECTIVE SYSTEM TO
PROGRESS SLOWLY EAST ACROSS THE EASTERN HALF OF WEST CENTRAL TEXAS
ON THURSDAY. MID-LEVEL DRY SLOT MOVES INTO OUR AREA FROM THE WEST
DURING THE DAY THURSDAY.

UPPER LOW OVER THE INTERMOUNTAIN WEST WILL BE VERY SLOW TO
MOVE ACROSS THE ROCKIES NEXT COUPLE OF DAYS. TROUGH EXTENDING
SOUTH INTO NORTHERN MEXICO WILL ALSO MAKE SLOW EASTWARD PROGRESS.
THE GFS PIVOTS A WAVE AROUND THE BASE OF THE UPPER TROUGH INTO OUR
REGION LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. WITH MOISTURE
RETURNING...SHOULD SEE ANOTHER GOOD CHANCE FOR SHOWERS/THUNDERSTORMS
AT THAT TIME. AS THE UPPER TROUGH AXIS DRAWS CLOSER FROM THE
CENTRAL/SOUTHERN ROCKIES AND A SURFACE BOUNDARY IN OUR AREA...
FAVORS A CONTINUED GOOD CHANCE FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS ON FRIDAY.

WITH THE RAINFALL EXPECTED OVER THE NEXT COUPLE OF DAYS...WE
WILL BE MONITORING THE POTENTIAL FOR IT TO BE EXCESSIVE.

CONSIDERABLE CLOUDINESS AND THE HIGHER RAIN CHANCES WILL KEEP
THE DIURNAL TEMPERATURE RANGE DOWN THROUGH FRIDAY. LOOKS DRIER AND
WARMER OVER THE WEEKEND AS THE UPPER LOW AND TROUGH QUICKLY LIFT
NORTHEAST AND ZONAL FLOW TEMPORARILY DEVELOPS ACROSS OUR REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 71  54  68  50 /  60  50  70  50
SAN ANGELO 	 71  57  68  53 /  50  60  70  50
JUNCTION 	 72  64  68  57 /  60  60  60  70

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR CALLAHAN-FISHER-
HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON.

&&
Hazardous weather outlook, Mar 28, 3:40 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
340 PM CDT WED MAR 28 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-
SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
340 PM CDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT...

SIGNIFICANT SEVERE WEATHER IS POSSIBLE ACROSS PORTIONS OF WEST
CENTRAL TEXAS TONIGHT. A DRY LINE WILL BEGIN TO SHARPEN UP ACROSS
THE TEXAS PANHANDLE SOUTHWARD INTO THE TRANS PECOS BY LATE THIS
AFTERNOON...WITH AT LEAST ISOLATED SEVERE STORMS DEVELOPING JUST
AHEAD OF THE DRY LINE. THESE STORMS WILL MOVE NORTHEAST INTO WEST
CENTRAL TEXAS LATE THIS EVENING AND THROUGH THE OVERNIGHT HOURS AND
BEGIN TO INCREASE IN COVERAGE. ALTHOUGH ALL OF WEST CENTRAL WILL SEE
A THREAT OF SEVERE STORMS...THE MOST LIKELY AREA WILL BE ACROSS THE
NORTHWEST BIG COUNTRY...ALONG AND NORTHWEST OF SWEETWATER TO HASKELL
LINE.

ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF PRODUCING
SIGNIFICANT SEVERE WEATHER...WITH LARGE TORNADOES...VERY LARGE
HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL ALL POSSIBLE THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE DRYLINE WILL SHIFT BACK WEST...WITH MORE STORMS POSSIBLY
DEVELOPING ALONG THE DRY LINE ACROSS AT LEAST THE WESTERN PORTIONS
OF WEST CENTRAL TEXAS THURSDAY AFTERNOON. A COLD FRONT WILL
EVENTUALLY MOVE THE DRY LINE ACROSS WEST CENTRAL TEXAS ON
FRIDAY...WITH MORE STORMS DEVELOPING ALONG THE FRONT. THE STORMS ON
BOTH THURSDAY AND FRIDAY MAY ALSO REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ACROSS THE WESTERN
PORTIONS OF WEST CENTRAL TEXAS BY LATE EVENING...AND MAY BE REQUIRED
DURING THE OVERNIGHT HOURS ACROSS THE REMAINDER OF WEST CENTRAL
TEXAS.

11

In the hours before

Special weather statement, Mar 29, 12:23 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1223 AM CDT THU MAR 29 2007

TXZ076-290630-
CROCKETT TX-
1223 AM CDT THU MAR 29 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT FOR CROCKETT
COUNTY...

AT 1220 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER NORTH CENTRAL PECOS COUNTY...OR
ABOUT 15 MILES WEST OF MCCAMEY...MOVING NORTHEAST AT 25 MPH.

THIS STORM MAY AFFECT THE EXTREME NORTHWEST TIP OF CROCKETT COUNTY.
LOOK FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS. LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE TONIGHT.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 29, 12:58 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1258 AM CDT THU MAR 29 2007

TXZ076-290700-
CROCKETT TX-
1258 AM CDT THU MAR 29 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT FOR CROCKETT
COUNTY...

AT 1256 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHWESTERN CROCKETT
COUNTY...OR ABOUT 5 MILES SOUTHWEST OF MCCAMEY...MOVING EAST AT 25
MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHWESTERN CROCKETT COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 1:08 AM CDTSevere Thunderstorm WarningSJTCrockett52 min
Mar 29, 9:57 AM CDTSevere Thunderstorm WarningSJTKimble36 min
Mar 29, 10:17 AM CDTSevere Thunderstorm WarningSJTMenard32 min
Mar 29, 10:37 AM CDTSevere Thunderstorm WarningSJTMason53 min

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.